Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 10:16 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 10:16 PM EDT (02:16 UTC)
- Expired
- Mar 15, 2008, 11:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 160216
SVRFFC
GAC107-283-160300-
/O.NEW.KFFC.SV.W.0136.080316T0216Z-080316T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
NORTHEASTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1100 PM EDT
* AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST OF
COVENA...MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXSY
AND STILLMORE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3241 8218 3236 8223 3231 8223 3231 8229
3235 8240 3247 8264 3250 8265 3253 8257
3257 8260 3263 8251 3252 8216
TIME...MOT...LOC 0216Z 298DEG 29KT 3251 8252
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 8:37 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 15, 8:37 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 837 PM EDT SAT MAR 15 2008 .UPDATE... REMOVED A LOT OF COUNTIES IN THE NORTH AND WEST SECTIONS OF TORNADO WATCH 120 THIS EVENING. THE LOW PRESSURE SYSTEM HAS RAPIDLY MOVED OUT OF NORTH GA AND IS ALREADY IN NC. THE TRAILING COLD FRONT EXTENDS BACK INTO CENTRAL GA WITH CONTINUED SVR WX NEAR AND SOUTH OF THE FRONT. SPC JUST CALLED AND REQUESTED WE ADD WHEELER... MONTGOMERY AND TOOMBS COUNTIES TO THE WATCH. WILL DO AS SOON AS POSSIBLE. OTHERWISE THE AIRMASS NORTH OF THE FRONT IS STABLIZING WITH A COOL AND DRIER NORTHWEST FLOW. 16 .PREV DISCUSSION... /ISSUED 630 PM EDT SAT MAR 15 2008/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... HAVE HAD SVR WX ALL AFTERNOON SO WILL MAKE THIS SHORT. SURFACE LOW PRESSURE SYSTEM ALONG THE AL/GA STATE LINE WEST OF CARROLLTON CONTINUES TO GRADUALLY DEEPEN AS IT MOVES EAST TO NORTHEAST. SPC HAS PUT MOST OF NORTH AND CENTRAL GA IN A MODERATE TO HIGH RISK OF SEVERE WX FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. 18Z FFC SOUNDING SHOWS STRONG SHEAR ENVIRONMENT WITH HELICITY VALUES OF 536 M2/S2 AND INSTABILITY WITH CAPES VALUES OF NEAR 800 J/KG AND LIFTED INDICES OF -5 TO -6 TO SUPPORT SUPERCELLS. NUMEROUS REPORTS OF LARGE HAIL UP TO GOLFBALL SIZE WITH SEVERAL TORNADOES HAVE ALREADY OCCURRED AND CAN BE EXPECTED. THE ATLANTA METRO AREA IS UNDER THE GUN RIGHT NOW. OTHERWISE...THE LOW WILL MOVE EAST TO NORTHEAST OVER NORTH GA THIS EVENING AND INTO THE WESTERN CAROLINAS TONIGHT ENDING THE SVR WX THREAT. A HIGH PRESSURE RIDGE WILL BUILD OVER THE STATE SUNDAY AND CONTINUE INTO MONDAY WITH FAIR AND SEASONAL WEATHER. NO SIGNIFICANT CHANGES TO MOS GUIDANCE DUE TO THE EXTREME CIRCUMSTANCES TODAY. LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. AVIATION... SCATTERED TSRA WILL REMAIN POSSIBLE THROUGH AROUND 3Z...ESPECIALLY AT SOUTHERN TAF SITES...UNTIL COLD FRONT MOVES IN...SO TEMPO IFR CONDITIONS MAY INTERRUPT VFR CONDITIONS. AFTER 6Z...STRATUS DECK MAY SPREAD IN FROM THE NORTH...GETTING AS LOW AS 2K FT THROUGH 12Z OR SO...BEFORE SCATTERING OUT. WINDS WILL SHIFT FROM AROUND 220 DEGREES JUST AFTER 0Z TAF TIME IN THE NORTH...AND BECOME NORTHWEST AT 15 TO 25 KTS. FROPA WILL TAKE PLACE IN SOUTH TAFS BY AROUND 6Z. WINDS WILL REMAIN AT 15 TO 25 KTS THROUGH REMAINDER OF DAY TOMORROW...WITH POSSIBLE SHIFTING TO EAST OF DUE NORTH AFTER 17Z TOMORROW. THE WINDS SHOULD PRECLUDE ANY FOG THREAT FROM WET GROUND. 23 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 70 40 67 43 / 20 0 0 0 10 ATLANTA 42 67 42 68 44 / 5 0 0 0 10 BLAIRSVILLE 38 62 35 64 33 / 20 0 0 0 5 CARTERSVILLE 42 66 37 68 43 / 5 0 0 0 10 COLUMBUS 51 74 45 73 48 / 5 0 0 0 10 GAINESVILLE 46 66 40 66 42 / 10 0 0 0 10 MACON 45 73 41 71 41 / 40 0 0 0 10 ROME 46 68 40 69 43 / 10 0 0 0 5 PEACHTREE CITY 44 67 38 68 41 / 5 0 0 0 10 VIDALIA 49 73 40 70 43 / 30 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 15, 9:50 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A COMPLEX OF STRONG THUNDERSTORMS WAS MOVING ACROSS CENTRAL GEORGIA THIS EVENING. THE STORMS WERE ASSOCIATED WITH A POWERFUL UPPER LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO THE OHIO VALLEY THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE MOST LIKELY SEVERE STORMS WILL ACROSS CENTRAL GEORGIA BEFORE MIDNIGHT. .DISCUSSION... A MOSTLY STATIONARY FRONTAL SYSTEM DRAPED WAS ACROSS CENTRAL GEORGIA. WARM AND MOIST AIR TO THE SOUTH OF THIS BOUNDARY WAS FUELING THE DEVELOPMENT OF STRONG THUNDERSTORMS ALONG THIS LINE. HIGH CAPE VALUES AND FAVORABLE LIFTED INDICES ARE HELPING TO ENHANCE THE SEVERE THREAT ACROSS NORTH AND CENTRAL GEORGIA. STRONG WIND SHEAR WILL CONTRIBUTE TO A RISK FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 15, 9:22 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 PM EDT SAT MAR 15 2008 GAZ086-160145- 922 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 945 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND SUMMERTOWN TO WEST OF SWAINSBORO... MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS EMANUEL COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUMMERTOWN...MODOC...CANOOCHEE...SWAINSBORO... GARFIELD...TWIN CITY AND GEORGE L. SMITH STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 15, 9:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 PM EDT SAT MAR 15 2008 GAZ082>084-094>097-160215- 925 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BLECKLEY...HOUSTON...PEACH...LAURENS...TWIGGS...BIBB AND WILKINSON COUNTIES UNTIL 1015 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NICKLESVILLE TO BYRON...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS BLECKLEY...HOUSTON...PEACH...LAURENS...TWIGGS...BIBB AND WILKINSON COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SKIPPERTON...RUTLAND...POWERSVILLE... NICKLESVILLE...HUBER...ELBERTA...JEFFERSONVILLE...BYRON...BULLARD... DANVILLE...CENTERVILLE...WARNER ROBINS...ALLENTOWN...ROBINS AFB AND MONTROSE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 15, 9:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST WARNER ROBINS 32.61N 83.63W
03/15/2008 M60 MPH HOUSTON GA AMATEUR RADIO
MEASURED AT RETAIL STORE ON NORTH WATSON DRIVE.
&&
GRIFFITHSpecial weather statement, Mar 15, 9:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 944 PM EDT SAT MAR 15 2008 GAZ086-160230- 944 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 1030 PM EDT... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GARFIELD TO TWIN CITY...MOVING SOUTHEAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS EMANUEL COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGE L. SMITH STATE PARK...CANOOCHEE...TWIN CITY AND GARFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 15, 10:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 W DANIELSVILLE 34.12N 83.33W
03/15/2008 E3.00 INCH MADISON GA CO-OP OBSERVER
&&
GRIFFITHSpecial weather statement, Mar 15, 10:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 PM EDT SAT MAR 15 2008 GAZ083-085-086-093>098-109-160300- 1008 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN DODGE...TREUTLEN...MACON...BLECKLEY...HOUSTON...PEACH...LAURENS... JOHNSON...EMANUEL AND TWIGGS COUNTIES UNTIL 1100 PM EDT... AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM KITE TO DUBLIN AND MARSHALLVILLE... MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS DODGE...TREUTLEN...MACON...BLECKLEY...HOUSTON...PEACH... LAURENS...JOHNSON...EMANUEL AND TWIGGS COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARVERSVILLE... SCOTT...POWERSVILLE...MIAMI VALLEY...MEEKS...LOVETT...GOLDSBORO... CARY...BROWN HILL...BREWTON...BONAIRE...WARNER ROBINS...ROBINS AFB... MONTROSE AND KITE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Mar 15, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 32 min |
| Mar 15, 8:13 PM EDT | Tornado Warning | FFC | Laurens | 32 min |
| Mar 15, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 25 min |
| Mar 15, 8:24 PM EDT | Tornado Warning | FFC | Emanuel | 22 min |
| Mar 15, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 33 min |
| Mar 15, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 30 min |
| Mar 15, 8:51 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 39 min |
| Mar 16, 11:41 AM EDT | Red Flag Warning | FFC | Chattahoochee, Crisp, Dooly, Harris, Macon, Marion and 7 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.